zbMATH — the first resource for mathematics

Theorems of Katznelson-Tzafriri type for contractions. (English) Zbl 0723.47013
Let T be a Hilbert space contraction and fa function holomorphic on the unit disk and continuous on its boundary \(\Gamma\). The authors prove that \(\| f(T)T^ n\| \to 0\) (n\(\to \infty)\) if and only if \(f=0\) on \(\sigma\) (T)\(\cap \Gamma\). (The main theorem 2.10, proved for Banach space operators is, in fact, more general.)
This result is related to some recent works by the first author [Lect. Notes Math. 975, 66-162 (1983; Zbl 0536.46041)], Y. Katznelson and L. Tzafriri [J. Funct. Anal. 68, 313-328 (1986; Zbl 0611.47005)], and G. R. Allan, A. G. O’Farrell and T. J. Ransford [Bull. London Math. Soc. 19, 537-545 (1987; Zbl 0652.46041)].

47A60 Functional calculus for linear operators
47A45 Canonical models for contractions and nonselfadjoint linear operators
46J10 Banach algebras of continuous functions, function algebras
Full Text: DOI
[1] Allan, R.; O’Farrell, A.G.; Ransford, J., A Tauberian theorem arising in operator theory, Bull. London math. soc., 19, 537-545, (1987) · Zbl 0652.46041
[2] Arendt, W.; Batty, C.J.K., Tauberian theorems and stability of one parameter semigroups, Trans. amer. math. soc., 306, No. 2, 820-831, (1988) · Zbl 0652.47022
[3] Bennett, C.; Gilbert, J.E., Homogeneous algebras on the circle, Ann. inst. Fourier (Grenoble), 22, No. 3, 1-19, (1972) · Zbl 0228.46046
[4] Bohr, H., Almost periodic functions, (1947), Chelsea New York
[5] Esterle, J., Quasimultipliers, representations of H∞, and the closed ideal problem for commutative Banach algebras, (), 66-162
[6] Esterle, J., Mittag-Leffler methods in the theory of Banach algebras and a new approach to Michael’s problem, (), 107-129
[7] {\scJ. Esterle, E. Strouse, and F. Zouakia}, Stabilité asymptotique de certains semigroupes d’opérateurs, J. Operator Theory, to appear. · Zbl 0847.47026
[8] {\scH. Hedenmalm}, Translates of functions of two variables, Duke Math. J. to appear. · Zbl 0672.42011
[9] Hoffman, K., Banach spaces of analytic functions, (1962), Prentice-Hall Englewood Cliffs, NJ · Zbl 0117.34001
[10] Kahane, J.P., Idéaux fermés dans certaines algèbres de Banach de fonctions analytiques, (), 5-14
[11] Kahane, J.P., Series de Fourier absolument convergentes, () · Zbl 0195.07602
[12] Kahane, J.P.; Katznelson, Y., Sur LES algèbres de restrictions des series de Taylor absolument convergentes a un fermé du cercle, J. analyse math., 23, 185-197, (1970) · Zbl 0228.43002
[13] Katznelson, Y., An introduction to harmonic analysis, (1968), Wiley New York · Zbl 0169.17902
[14] Katznelson, Y.; Tzafriri, L., On power bounded operators, J. fund. anal., 68, 313-328, (1986) · Zbl 0611.47005
[15] Lyubich, Y.L.; Phong, V.Q., Asymptotic stability of linear differential equations in Banach spaces, Studia math., 88, 37-42, (1988) · Zbl 0639.34050
[16] Nagy, B.Sz.; Foias, C., Analyse harmonique des opérateurs de l’espace de Hilbert, (1967), Akademioi Kiado Budapest · Zbl 0157.43201
[17] Nyman, B., On the one dimensional translation group and semigroup in certain function spaces, Thesis, (1950), Uppsala
[18] Rudin, W., Fourier analysis on groups, (1962), Interscience New York · Zbl 0107.09603
[19] Rudin, W., Functional analysis, (1973), McGraw-Hill New York · Zbl 0253.46001
[20] Strouse, E., Closed ideals in convolution algebras and the Laplace transform, Michigan math. J., 35, 185-196, (1988) · Zbl 0684.46045
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.